On the stochastic elasticity of variance diffusions

Jeong Hoon Kim, Ji Hun Yoon, Jungwoo Lee, Sun Yong Choi

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

The elasticity of variance of risky assets has been observed to be rapidly fluctuating around a level. The level itself slowly varies depending upon the corresponding economic situation at the time of consideration. In particular, it turns out to be extraordinary during the peak period of the 2007-2009 Global Financial Crisis. Based on the concept of stochastic elasticity of variance, this paper develops an asset price model in a multiscale form and applies it to the pricing of European options and verifies a significant improvement over the constant elasticity of variance model in terms of the geometric structure (skew or smirk) of implied volatility. Our result implies that a theoretical model based on the random elasticity can derive market's volatility forecast more accurately than the constant elasticity so that investors can employ a dynamic investment strategy reducing risk more effectively.

Original languageEnglish
Pages (from-to)263-268
Number of pages6
JournalEconomic Modelling
Volume51
DOIs
Publication statusPublished - 2015 Dec 1

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Economics and Econometrics

Cite this